Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 232, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 25, 2006, 7:58 PM CDT for Edwards County, Kansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2006, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 25, 2006, 8:34 PM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Edwards County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 8:00 PM CDT | HAIL 1 | 5 Sse Offerle, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 4:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2726 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 260059 SVRDDC KSC047-260200- /O.NEW.KDDC.SV.W.0232.060826T0058Z-060826T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 758 PM CDT FRI AUG 25 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 900 PM CDT * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OFFERLE...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHERN EDWARDS COUNTY... OFFERLE... KINSLEY... CENTERVIEW... FELLSBURG... TROUSDALE... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3791 9957 3774 9957 3773 9902 3794 9902 $$
1 follow-up statement
000 WWUS53 KDDC 260134 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 834 PM CDT FRI AUG 25 2006 KSC047-260144- /O.CAN.KDDC.SV.W.0232.000000T0000Z-060826T0200Z/ EDWARDS KS- 834 PM CDT FRI AUG 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDWARDS COUNTY IS CANCELLED... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3791 9957 3774 9957 3773 9902 3794 9902 $$ 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:45 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 25, 2:45 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 245 PM CDT FRI AUG 25 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES FOR THIS AFTERNOON INCLUDE THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AND HEAVY RAINFALL LATER TONIGHT. COVERAGE AND QUANTITY OF RAINFALL IS SOMEWHAT UNCERTAIN WITH THE NEXT VIGOROUS UPPER LEVEL TROUGH SATURDAY NIGHT INTO SUNDAY. TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD COVER...AND A FEW BREAKS COULD RESULT IN HIGHER READINGS THAN CURRENTLY ANTICIPATED. A VIGOROUS UPPER LEVEL TROUGH EVIDENT ON SATELLITE IMAGERY FROM EASTERN WYOMING INTO CENTRAL COLORADO WILL CONTINUE TO PROPAGATE TOWARD THE EAST-NORTHEAST ACROSS MAINLY NORTHERN KANSAS AND NEBRASKA THIS EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS IN ADVANCE OF THIS WAVE HAVE SPREAD ACROSS NORTHWESTERN KANSAS AND LIKELY WILL BECOME MORE WIDESPREAD TONIGHT. A SURFACE COLD FRONT EXTENDED FROM NORTHEASTERN KANSAS TO NEAR MEDICINE LODGE TO THE NORTHERN TEXAS PANHANDLE EARLY THIS AFTERNOON, AND PRESSURE TENDENCIES SUGGEST THAT THE BOUNDARY STILL IS OOZING SOUTHWARD. SOMEWHAT DRIER LOW LEVEL AIR SPILLED INTO WESTERN KANSAS BEHIND THE BOUNDARY THIS MORNING...BUT EASTERN KANSAS AND EASTERN OKLAHOMA REMAIN EXTREMELY JUICY WITH DEWPOINTS IN THE LOWER 70S. THE MID LEVEL WARM POOL THAT WAS OVER WESTERN KANSAS THURSDAY HAD SHIFTED SOUTHWARD TO THE TEXAS PANHANDLE AND NORTHERN OKLAHOMA BY EARLY AFTERNOON AND WAS SERVING TO SUPPRESS THUNDERSTORM DEVELOPMENT ALONG THE FRONT. BY LATE AFTERNOON, SCATTERED THUNDERSTORMS LIKELY WILL DEVELOP ALONG THE COLD FRONT. SURFACE BASED CAPES OF 2500 TO 3000 JOULES/KG WILL SUPPORT SOME PULSY SEVERE THUNDERSTORMS MAINLY IN BARBER OR EASTERN PRATT COUNTIES. BEHIND THE FRONT, THUNDERSTORMS LIKELY WILL REMAIN MOSTLY ELEVATED AND MAY PRODUCE MARGINAL HAIL AT BEST. AS THE LOW LEVEL JET INCREASES AFTER SUNSET, THUNDERSTORMS IN THE BAROCLINIC ZONE BEHIND THE FRONT WILL INCREASE IN COVERAGE UNLESS SURFACE BASED THUNDERSTORMS IN THE FRONTAL ZONE BECOME EXTREMELY WIDESPREAD AND SHUT OFF THE FLOW OF MOISTURE. THE BEST POTENTIAL FOR EXCESSIVE RAINFALL APPEARS TO BE JUST NORTH OF THE FRONTAL BOUNDARY OVER SOUTH CENTRAL AND EAST CENTRAL KANSAS. SINCE THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR EAST AND SOUTH OF THE AREAS THAT HAD HEAVY RAINFALL LAST WEEKEND, NO HEADLINES ARE PLANNED. THE COLD POOL GENERATED BY OVERNIGHT THUNDERSTORMS WILL PUSH THE SURFACE BOUNDARY FARTHER SOUTH INTO CENTRAL OKLAHOMA AND THE SOUTHERN TEXAS PANHANDLE BY SATURDAY AFTERNOON. HOWEVER, THE PRESSURES WILL REMAIN LOW OVER THE ROCKIES AS THE CLOSED UPPER LEVEL LOW PRESSURE SYSTEM OVER IDAHO DROPS SOUTHEASTWARD TOWARD THE CENTRAL PLAINS. THIS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR WIDESPREAD CLOUD COVER AND PERIODS OF LIGHT RAIN INTO AT LEAST SATURDAY MORNING WITH ANY MINOR RIPPLES THAT PROPAGATE OVER THE BAROCLINIC ZONE. THERE MAY BE A FEW BREAKS IN THE CLOUD COVER SATURDAY AFTERNOON...ESPECIALLY OVER WESTERN KANSAS...BEHIND THE MCS-INDUCED VORTICITY MAXIMUM THAT WILL BE OVER EASTERN KANSAS BY EARLY SATURDAY AFTERNOON. WITH THE APPROACH OF THE MAIN UPPER LEVEL TROUGH SATURDAY NIGHT...ISENTROPIC LIFTING OVER THE OLD BOUNDARY WILL SUPPORT ANOTHER ROUND OF RAIN WITH EMBEDDED THUNDERSTORMS. THE HEAVIEST RAINFALL WILL BE SOUTH OF THE KANSAS BORDER, BUT WIDESPREAD RAINFALL SHOULD OCCUR IN SOUTHWESTERN KANSAS. ONCE AGAIN SUNDAY, THERE MAY BE A FEW BREAKS IN THE CLOUD COVER BY AFTERNOON, BUT COOL AIR ALOFT UNDER THE UPPER LEVEL COOL POOL WILL SUPPORT THUNDERSTORM DEVELOPMENT WHEREVER A LITTLE SURFACE HEATING CAN OCCUR. DAYS 3-7... MAIN CONCERN IS HOW FAST TO END PRECIP ACROSS THE AREA ON MONDAY. MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT ON THE SOUTHERN BRANCH SHORTWAVE MOVING INTO THE PLAINS BY SUNDAY NIGHT. WITH THE TROUGH AXIS MOVING INTO EASTERN KANSAS, IT SHOULD TAKE THE BEST CHANCES OF PRECIP WITH IT. HOWEVER, THE SYSTEM WILL NOT BE COMPLETELY OUT OF THE AREA AND THE GFS AND NAM SHOW SIGNS OF A REINFORCING FRONTAL BOUNDARY COMING DOWN SUNDAY NIGHT OR MONDAY. THINK PRECIP WILL BE TAPERING OFF, BUT DONT WANT TO GO COMPLETELY DRY. THE LATEST 12Z GFS RUN KEEPS THE SHORTWAVE OUT OVER THE PLAINS INTO TUESDAY, WHICH IS A CHANGE FROM THE 06Z RUN. WILL KEEP SLIGHT POPS IN FOR MONDAY NOW, BUT WILL HAVE TO KEEP AN EYE ON THINGS. TEMPERATURES EARLY IN THE WEEK WILL CONTINUE TO BE FAIRLY COOL, AND MADE ONLY A FEW MINOR TWEAKS TO WHAT WE HAD GOING. BY WEDNESDAY AND INTO FRIDAY, RIDGING AND THEN WEAK SOUTHWESTERLY FLOW SETS IN, AND 850MB TEMPS GET BACK UP INTO THE 20S. BUMPED UP TEMPS FOR THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 76 63 79 / 70 50 70 70 GCK 62 77 63 80 / 70 40 50 60 EHA 60 80 62 82 / 70 40 60 50 LBL 63 80 63 81 / 70 40 60 70 HYS 63 77 63 78 / 70 40 30 40 P28 69 80 67 80 / 80 60 70 80 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN01/26
Hazardous weather outlook, Aug 25, 11:07 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1107 AM CDT FRI AUG 25 2006 KSZ030-031-043>046-061>066-074>081-084>089-261100- CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL- HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-RUSH-SCOTT- SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1107 AM CDT (1007 AM MDT) FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. A COLD FRONT WILL BECOME STATIONARY FROM NORTHWEST OKLAHOMA TO EAST CENTRAL KANSAS THIS AFTERNOON. AN UPPER LEVEL TROUGH WHICH WAS OVER CENTRAL COLORADO THIS MORNING WILL MOVE SLOWLY EASTWARD TODAY AND WILL REACH WESTERN KANSAS THIS EVENING. THUNDERSTORMS WILL DEVELOP BEHIND THE COLD FRONT LATE THIS AFTERNOON AND BECOME WIDESPREAD TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE BRIEFLY LATE THIS AFTERNOON AND EVENING...BUT WIDESPREAD SEVERE WEATHER IS UNLIKELY. LOCALLY HEAVY RAINFALL IS POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON ACROSS SOUTHWEST KANSAS. KSZ090-261100- BARBER- 1107 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. A COLD FRONT WILL BECOME STATIONARY FROM NORTHWEST OKLAHOMA TO EAST CENTRAL KANSAS THIS AFTERNOON. AN UPPER LEVEL TROUGH WHICH WAS OVER CENTRAL COLORADO THIS MORNING WILL MOVE SLOWLY EASTWARD TODAY AND WILL REACH WESTERN KANSAS THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT GENERALLY SOUTHEAST OF MEDICINE LODGE LATRE THIS AFTERNOON...AND A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL DEVELOP BEHIND THE COLD FRONT LATE THIS AFTERNOON AND BECOME WIDESPREAD TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. 01
In the hours before
Local storm report, Aug 25, 7:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
704 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 NW DODGE CITY 37.81N 100.08W
08/25/2006 E1.75 INCH FORD KS LAW ENFORCEMENT
HAIL REPORTED AS GREATER THAN GOLF BALL SIZED
&&
MBLocal storm report, Aug 25, 7:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
708 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL DODGE CITY 37.76N 100.01W
08/25/2006 E1.75 INCH FORD KS PUBLIC
&&
MBLocal storm report, Aug 25, 7:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
725 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 8 N HUDSON 38.22N 98.66W
08/25/2006 E1.00 INCH STAFFORD KS TRAINED SPOTTER
0711 PM HAIL 1 N DODGE CITY 37.77N 100.01W
08/25/2006 E1.25 INCH FORD KS NWS EMPLOYEE
0700 PM HAIL 5 NW DODGE CITY 37.81N 100.08W
08/25/2006 E2.00 INCH FORD KS PUBLIC
0700 PM HAIL 13 NW DODGE CITY 37.89N 100.18W
08/25/2006 E0.75 INCH FORD KS PUBLIC
&&
01Local storm report, Aug 25, 7:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL FOWLER 37.38N 100.20W
08/25/2006 E1.00 INCH MEADE KS LAW ENFORCEMENT
&&
26Local storm report, Aug 25, 7:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
741 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL MEADE 37.28N 100.34W
08/25/2006 E1.00 INCH MEADE KS LAW ENFORCEMENT
POLICE REPORTED PEA TO ONE INCH HAIL
&&
MBLocal storm report, Aug 25, 7:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
747 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 S ENSIGN 37.60N 100.23W
08/25/2006 E1.00 INCH GRAY KS TRAINED SPOTTER
0645 PM HAIL MONTEZUMA 37.60N 100.44W
08/25/2006 E1.75 INCH GRAY KS PUBLIC
0645 PM TSTM WND GST 6 NW DODGE CITY 37.82N 100.09W
08/25/2006 E65 MPH FORD KS PUBLIC
0630 PM HAIL COPELAND 37.54N 100.63W
08/25/2006 E1.75 INCH GRAY KS LAW ENFORCEMENT
&&
01The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 43 min |
| Aug 25, 7:08 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 37 min |
| Aug 25, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 50 min |
| Aug 25, 7:19 PM CDT | Tornado Warning | DDC | Stafford | 26 min |
| Aug 25, 7:47 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 43 min |
| Aug 25, 8:00 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.